Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 27, 2017, 5:28 PM EDT for Beaver County, Pennsylvania; 4 counties in Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 5:28 PM EDT (21:28 UTC)
- Expired
- Apr 27, 2017, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 50 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:39 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 27, 2:39 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 239 PM EDT Thu Apr 27 2017 .SYNOPSIS... Warm weather will be interrupted by evening showers and storms with a weak front. && .NEAR TERM /THROUGH TONIGHT/... The weak cold/occluding front will progress rapidly eastward and across the Upper Ohio Region this evening. Showers and storms are expected to intensify/expand in coverage given the destabilizing boundary layer, especially over areas east of a Dubois to Parkersburgh line where peak heating will drive temperature toward the mid 80s. Despite impressive deep layer shear, the area has been limited to a "marginal" severe risk. This seems appropriate given instability limitations imposed by sub 60 dewpoints and a plume of warmer mid level air advecting along the advancing front. The primary severe threat still looks to be from damaging wind via short, but isolated bowing segments. Passage of the front will herald diminished convection as the evening progresses. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... Dry weather returns Friday with high pressure. Any cooler air behind today's front will be quickly ejected to the north as strong warm air advection takes over. Eastern ridge will try to build late Friday, but will be shunted by a series of upper level waves which will ride over the top of the rising heights. These wave will bring showers and storms back to the area late Friday night and Saturday. Seeing discrepancies in models solutions on Saturday with the position and timing of the shortwaves. Have leaned toward a more northern track, which complies with slowly rising 500mb heights on Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A warm, but active pattern is figured for the remainder of the weekend into early next week as a few shortwaves will cross in continued moist southwest flow along the front. The associated trough if forecast to lift out as a closed upper low digs over the Great Lakes by Monday, pushing a fairly strong front across the Upper Ohio. Given projections of system strength, the amount of moisture, and a possibly negative tilt to the upper trough, strong storms appear possible. Behind this system, quieter weather and seasonable temperatures are expected into the middle of next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR conditions will continue, interrupted only briefly showers and scattered thunderstorms along a cold front. Temporary vis/cig restrictions to MVFR and possibly high IFR with the boundary, generally from 19z to 00z. Any stronger thunderstorm could also generate strong wind gusts. Expect VFR conditions to be restored in the wake of the front along with winds shifting from southerly to westerly rather abruptly. Tonight, west-northwest flow cloud bring in some MVFR stratocu, but this looks most favorable for the far northern ports of DUJ/FKL. .Outlook... Occasional restrictions are possible this weekend along a stalled frontal boundary. Better restriction chances arrive with a strong cold front Sunday night into Monday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && 15
Hazardous weather outlook, Apr 27, 4:19 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 419 AM EDT Thu Apr 27 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-280830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 419 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this afternoon and evening. Damaging wind gusts and large hail are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 27, 5:02 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 502 PM EDT THU APR 27 2017 OHZ039-040-049-050-058-059-272145- Guernsey-Jefferson-Tuscarawas-Harrison-Belmont-Carroll- 502 PM EDT THU APR 27 2017 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT THE AREA... At 501 PM EDT, a strong thunderstorm was located near Freeport, moving northeast at 55 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Cadiz... Freeport... Antrim... Hopedale... Scio... Jewett... Amsterdam... Holloway... Bloomingdale... Unionport... Tippecanoe... Piedmont... This includes Interstate 70 in Ohio between mile markers 193 and 198. LAT...LON 4001 8130 4014 8147 4058 8099 4040 8074 TIME...MOT...LOC 2101Z 223DEG 49KT 4014 8132 07
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:41 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Apr 27, 5:02 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 43 min |
| Apr 27, 7:37 PM EDT | Special Weather Statement | PBZ | Jefferson | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.